MAUDE Adverse Event Report: DEXCOM, INC. DEXCOM G6 CONTINUOUS GLUCOSE MONITORING SYSTEM

DEXCOM, INC. DEXCOM G6 CONTINUOUS GLUCOSE MONITORING SYSTEM
Catalog Number STS-OM-001
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hyperglycemia (1905); Muscle Weakness/Atrophy (1967)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) diabetes mellitus is a known cause of hyperglycemia.
 
Event or Problem Description
It was reported that an inaccuracy between the continuous glucose monitor (cgm) and the blood glucose (bg) meter occurred.The sensor was inserted into the abdomen on (b)(6) 2025.On the same day, it was reported that the patient inserted a new sensor.Later that day, the patient¿s cgm was reading 400 mg/dl.The patient self-treated with an insulin injection.Despite this, the patient¿s cgm value remained at 400 mg/dl.The patient then decided to test his bg meter reading which was between 155-160 mg/dl.After a few minutes, the patient tested his bg meter reading again and it was 190 mg/dl while the cgm was reading 400 mg/dl.The patient attempted to calibrate his dexcom device but the calibration did not bring the reading into an expected range.The patient¿s cgm then rapidly started changing from 400 mg/dl to 90 mg/dl within 5 minutes and vice versa.The patient then decided to go to the emergency room (er).At the er, the patient started to feel weak and uneasy.The patient¿s bg meter reading was 350 mg/dl while the cgm was reading 116 mg/dl.The patient¿s blood pressure was also low.The patient had an mri and ct scan done.He was admitted to the icu for 2.5 days and then transferred to a regular hospital room.The patient was treated with iv fluids and iv insulin.The patient¿s cgm and tandem insulin pump were also removed.The patient was discharged on (b)(6) 2025 and still felt a little weak.On (b)(6) 2025, the patient stated he felt better and was ¿fine¿, however, he was undergoing physical therapy.Data was evaluated and the allegation was undetermined.The probable cause could not be determined via data.The reported glucose values fall within the c zone of the parkes error grid.After a few minutes, the reported glucose values fall within the b zone of the parkes error grid.The data investigation did not find blood glucose calibration values to compare to cgm values during the reported sensor session or the calibrations during the reported sensor session were in accurate range per device specifications.No additional patient or event information is available.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Product was provided for evaluation.The product was not evaluated because sensor has been compromised and the environment in which the system failed cannot be replicated.A probable cause could not be determined.

Brand Name
DEXCOM G6 CONTINUOUS GLUCOSE MONITORING SYSTEM
Common Device Name
CONTINUOUS GLUCOSE MONITOR
Manufacturer (Section D)
DEXCOM, INC.
6340 sequence dr.
san diego CA 92121
Manufacturer Contact
ashley spoto
6340 sequence dr.
san diego, CA 92121
8582000200
MDR Report Key23534610
Report Number3004753838-2025-317529
Device Sequence Number18688818
Product Code QBJ
UDI-Device Identifier80386270000251
UDI-Public(01)80386270000251
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
DEN170088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberSTS-OM-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer12/13/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANDEM TSLIM PUMP
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age89 YR
Patient SexMale
Patient Weight67 KG